Journal of Symbolic Logic

Measures induced by units

Giovanni Panti and Davide Ravotti

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The half-open real unit interval $(0,1]$ is closed under the ordinary multiplication and its residuum. The corresponding infinite-valued propositional logic has as its equivalent algebraic semantics the equational class of cancellative hoops. Fixing a strong unit in a cancellative hoop—equivalently, in the enveloping lattice-ordered abelian group—amounts to fixing a gauge scale for falsity. In this paper we show that any strong unit in a finitely presented cancellative hoop $H$ induces naturally (i.e., in a representation-independent way) an automorphism-invariant positive normalized linear functional on $H$. Since $H$ is representable as a uniformly dense set of continuous functions on its maximal spectrum, such functionals—in this context usually called states—amount to automorphism-invariant finite Borel measures on the spectrum. Different choices for the unit may be algebraically unrelated (e.g., they may lie in different orbits under the automorphism group of $H$), but our second main result shows that the corresponding measures are always absolutely continuous w.r.t. each other, and provides an explicit expression for the reciprocal density.

Article information

Source
J. Symbolic Logic, Volume 78, Issue 3 (2013), 886-910.

Dates
First available in Project Euclid: 6 January 2014

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1389032280

Digital Object Identifier
doi:10.2178/jsl.7803100

Mathematical Reviews number (MathSciNet)
MR3135503

Zentralblatt MATH identifier
1323.03097

Subjects
Primary: 03G25; 06F20; 11K06.

Keywords
cancellative hoop lattice-ordered abelian group MV-algebra strong unit uniform distribution Cesàro mean

Citation

Panti, Giovanni; Ravotti, Davide. Measures induced by units. J. Symbolic Logic 78 (2013), no. 3, 886--910. doi:10.2178/jsl.7803100. https://projecteuclid.org/euclid.jsl/1389032280


Export citation